Discussions that mention atenolol

General Health board


Please read this. I desperately need help, something is very wrong.

[history]

I'm 18 years old and I have Wolf-Parkinson White syndrome and Raynaud's. I've had 2 failed cardiac ablations. I was probably about 16 years old for those. My mother is in her 50's, she's had a heart attack already and she has Sjogren's syndrome. My father has high blood pressure.

My WPW was under control for a long time, but about a week or so ago I had 8 episodes in one day. (I have never had more than 4 in a day) Each episode was progressively worse than its predecessor, eventually resulting in some temporary blindness. I haven't had blindness as a symptom in a very, very long time. That was weird.

Recently, my boyfriend pointed out the fact that when I sleep I have a rapid pulse that he can view in my neck and underarms. I've noticed that it isn't only when I'm sleeping, it's when I am laying down in general. That's just the beginning of these sudden crazy symptoms.

I occasionally have had some weird sensations when I'm laying down. They don't happen right away, just randomly when I am lounging in bed. For 3-5 seconds, the room will suddenly start to tilt or spin, I will get extremely light headed to the point where I feel I may faint, and my body feels very heavy. Also, my breathing gets shallow. I kind of ignored them and hoped they would go away, but last night I had at least 20 of these 3-5 second sensations. They began after I woke up from a dream. I thought there was a mouse on my head (just a dream!), so I woke up freaking out. That is all in addition to the rapid, visible pulse. Between these, random body parts kept getting tingly. The tingles only lasted 5-8 seconds.

That all might sound like nothing, but this was the scariest night of my life. I thought I was going to pass out and never wake up again. The vertigo, the shallow breathing, the heartbeat, the heaviness, the tingling, the lightheadedness.. it was really terrifying. If you have any ideas about what this might be, please, let me know. I'll appreciate any replies.

By the way, I don't have any ear pain. I'm taking Loestrin24 birth control and atenolol, a beta-blocker. And, is it possible to have a heart murmur that you can only hear on a stethoscope when you are laying down?

Thank you so much for reading all of that. : (
Chocolatemfn,

I have no knowledge or experience with WPW or Reynaud's but I do have experience with atenolol...and I can assure you it can be a very nasty med. Side effects from medication may occur hours/days/weeks/ or years after taking a med so even if you have been on it for awhile I would encourage you to read about the side effects...unfortunately, doctors don't look for or recognize side effects, therefore side effects don't get reported, and thus doctors don't recognize them...viscious cycle.

I suspect the tingles occur because your body is low on oxygen (due to your shallow breathing). The spinning may be a result of your blood pressure being to low, which would be a side effect of atenolol. Atenolol has a reputation for disturbing the sleep whether it be with vivid dreams or other reasons. I don't have heart problems but experienced, looking back, what I think was angina on that medication. I had problems with movement (4 falls), sleep disturbances, and suicidal tendencies on that med and I was only on it for a few weeks.

I would suggest you do some extensive reading...do not rely on only your doctors for this info (I had specialists tell me my symptoms were not side effects but the literature said otherwise...and my symptoms disappeared within hours and 4-6 weeks of discoing the med.

Don't disco without weaning...you could experience SEVERE anxiety, angina, stroke, or a heart attack if you quit cold turkey.

You'll find some additional info on the blood pressure boards.

Take care and good luck.

Bethsheba